Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Having stuffy nose due to allergies. Mucus is yellow. Took medication. Doing saline rinse. Hearing noise in ear. Worried?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 1106 Questions
Hello I have had a stuffy nose for the last month due to allergies. Most of the time, the mucus is white but recently I saw some yellow. I took flonase for a week, sudafed for two days after, and claritin almost daily. I have also been doing a saline rinse. The last two days I have been hearing a flutering noise deep in my right ear. Could this be connected? My blood pressure and cholesterol are normal. If there might be a connection to the allergies and possible sinus how can I tell by myself that my ears are blocked or have some fluid build up?
Posted Sun, 15 Sep 2013 in Ear, Nose and Throat Problems
Answered by Dr. Jose Ignacio Artero Munoz 1 hour later
Brief Answer:
Nose,sinus and ear infection

Detailed Answer:
Delighted to be able to help.

A persistent nose allergy may progress to Infection of upper respiratory tract with affectation of nose, sinus and ears.
By current symptoms that you have (yellow mucus, discomfort in the ear) most likely diagnosis is nose, sinus and ears infection.
The drugs that you have used improve nose allergy but in my opinion an antibiotic is needed. I usually prescribe antibiotic Moxifloxacin in such a scenario.
Go to your doctor to confirm diagnosis and prescription.
Also,to find out if you have the ear with fluid or locked, your doctor will examine your ear with an otoscope.

I Hope I have answered your query. If you have any further questions I will be happy to help.If you do not have any clarifications, please don’t forget to evaluate my answer.

I wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor